What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 9, 1:43 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 9, 1:43 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Tue Jul 9 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 214 PM EDT Tue Jul 9 2024
Key Messages:
- Heat Advisory continues for central and eastern GA until 8 pm.
Heat indices above 105 will be possible.
- Scattered shower and thunderstorm activity will continue to
spread northeast across the area into the evening hours.
- Drier, slightly cooler air will move into the area on Wednesday
as the remnants of Beryl drag a cold front into the area.
Low clouds this morning were thickest across the W and central
portions of the area. These clouds thinned and lifted a bit earlier
than on Monday, giving way to partly cloudy skies. Shower activity
started developing along the AL/GA line and into AL late this
morning. This activity has been moving NE at about 20 mph as deep
layer SW flow has increased in response to Beryl (now a frontal low
over the central MS Valley). This feature will help drag a cold front
through the area late tonight, ushering in drier and slightly cooler
air.
Thunderstorm activity will continue to develop and move across the
area into the evening hours. A line of storms across E Central AL
should arrive in the Atlanta metro area by the early evening if it
holds together. Thunderstorms are mostly expected to remain below
severe limits, as the SW wind has increased rather uniformly through
the atmospheric column, leading to minimal net increases in shear.
However, gusty winds are still possible in the strongest storms. Due
to the faster storm motion, the threat of flooding has decreased.
Nevertheless, precipitable water values close to 2" will still lead to
brief heavy rains and the potential of localized flooding with the
strongest storms.
Rains will mostly come to an end by late evening. However, lingering
showers are still possible along and just ahead of the surface front
as it pushes SE overnight. Low temperatures Wed morning will range
from the upper 60s NW of the Atlanta metro area to the mid 70s across
the S.
Dry air will continue to infiltrate the area on Wed, with isolated to
scattered PoPs confined to areas SE of a line from Columbus to Macon
to Sparta. High temperatures will range from near 80 in the highest
terrain of the NE to near 90 in the Atlanta metro area and the lower
to mid 90s SE of Columbus and Macon. Dew points will drop into the
mid 60s across most of the area save the extreme SE. As a result,
heat indices will range from the upper 80s in the NW to just above
100 in the extreme SE. It will feel 10 to 15 degrees cooler across
much of the area, which will be a welcome change. In addition, W winds
will gust to 15 to 18 mph during the afternoon. Low temperatures Wed
night will be a bit cooler than tonight's, ranging from the lower
60s in the NE mountains to the mid 70s in the extreme SE.
SEC
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 214 PM EDT Tue Jul 9 2024
No significant changes made to the long term forecast with this
forecast update. Drier air will continue to filter into the region
following the departure of Beryl. This will limit rain and thunder
chances and keep heat indices in the 90s on Thursday. Isolated rain
and thunder chances begin to creep back into the area Friday and
Saturday -- best chances across the eastern and far southern portions
of the forecast area. By early next week we look to return to more
of a 'summertime' pattern, with diurnally driven afternoon convection
and warmer daytime temperatures. Temperatures are forecast to
steadily trend back up next week with forecast high temperatures in
the upper 90s (approaching 100) for several Central Georgia
locations. Stay tuned...
07
&&
.AVIATION...
(18Z TAFS)
Issued at 140 PM EDT Tue Jul 9 2024
Isolated to scattered showers have been developing across the area
early this afternoon, with thunderstorms already firing over E
Central AL and SW GA. Deep layer winds have increased out of the SW,
and convection is progressing steadily to the NE. As a result, have
adjusted start and end times to thunderstorms this afternoon a bit
earlier. SW to W winds should continue through most of the night,
which should decrease coverage of low cigs late tonight and also keep
cig heights a bit higher.
//ATL Confidence...18Z Update...
Medium for morning cigs, high for other elements.
SEC
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 75 92 69 93 / 20 10 0 10
Atlanta 74 90 71 93 / 20 10 0 10
Blairsville 69 83 62 88 / 50 10 0 10
Cartersville 71 89 67 93 / 20 0 0 10
Columbus 76 93 73 96 / 20 20 0 10
Gainesville 75 89 70 92 / 30 10 0 10
Macon 75 95 72 96 / 10 20 0 10
Rome 72 89 68 93 / 20 0 0 10
Peachtree City 73 91 69 93 / 20 10 0 10
Vidalia 77 94 75 94 / 20 50 0 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ024-025-027-
035>039-046>051-056>062-066>076-078>086-089>098-102>113.
SHORT TERM...SEC
LONG TERM....07
AVIATION...SECHazardous weather outlook, Jul 9, 3:52 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
452 AM EDT Tue Jul 9 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
452 AM EDT Tue Jul 9 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
A Heat Advisory is in effect from 11 AM until 8 PM today for areas
generally south of I-85 where heat index values of 105 to 108
degrees are expected.
Scattered thunderstorms are expected this afternoon and evening.
A few strong storms could produce locally heavy rainfall, frequent
lightning, and gusty winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Isolated to scattered thunderstorms are possible on Wednesday,
particularly during the afternoon. A drier airmass will lead to
less shower and thunderstorm coverage Thursday to Saturday before
chances increase by Sunday and Monday. The risk for widespread
severe weather remains low.
Heat index values of 100 to 105 degrees are expected across
portions of the area Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 9, 2:21 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Tue Jul 9 2024
GAZ081-094-091945-
Peach GA-Crawford GA-
321 PM EDT Tue Jul 9 2024
...A strong thunderstorm will impact portions of Peach and
southeastern Crawford Counties through 345 PM EDT...
At 321 PM EDT, a strong thunderstorm was over Nakomis, or near Fort
Valley, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Byron, Nakomis, Powerville, Jack
Brown Estates, Lee Pope, Miami Valley, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3249 8389 3250 8392 3251 8392 3251 8402
3253 8400 3256 8405 3260 8407 3276 8384
3273 8381 3269 8372 3267 8371 3265 8371
3265 8373 3261 8371 3253 8372 3253 8375
3252 8375 3248 8387
TIME...MOT...LOC 1921Z 239DEG 16KT 3256 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 9, 2:27 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Tue Jul 9 2024
GAZ042-052-053-066-092000-
Coweta GA-Carroll GA-Heard GA-Troup GA-
327 PM EDT Tue Jul 9 2024
...Strong thunderstorms will impact portions of south central
Carroll, Heard, Troup and southwestern Coweta Counties through 400 PM
EDT...
At 327 PM EDT, a line of strong thunderstorms was along a line
extending from near Ephesus to near Glenn to Amity Park, and moving
northeast at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, Franklin, Hogansville, Ephesus, Centralhatchee, Roopville,
Corinth, Cannonville, Louise, Piedmont Heights, Harrisonville,
Hillcrest, Wares Crossroads, Glenn, Blackjack Mountain, Tyus, Powers
Crossroads, Abbottsford, Roosterville, and Handy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3354 8503 3323 8486 3305 8488 3293 8519
3344 8529
TIME...MOT...LOC 1927Z 241DEG 24KT 3338 8527 3312 8518 3296 8524
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 9, 2:37 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT Tue Jul 9 2024
GAZ081-082-094-095-092000-
Peach GA-Bibb GA-Houston GA-Crawford GA-
337 PM EDT Tue Jul 9 2024
...A strong thunderstorm will impact portions of Bibb, northeastern
Peach, north central Houston and northeastern Crawford Counties
through 400 PM EDT...
At 337 PM EDT, a strong thunderstorm was over Jack Brown Estates, or
10 miles southwest of Macon, moving northeast at 35 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Macon, Warner Robins, Centerville, Byron, Payne, Payne City, Lake
Tobesofkee, Jack Brown Estates, Rutland, Cross Keys, Wesleyan,
Lizella, Skipperton, Arkwright, Franklinton, and Middle Georgia
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3273 8392 3295 8372 3295 8370 3292 8370
3289 8366 3289 8360 3287 8358 3288 8357
3282 8349 3281 8349 3274 8358 3274 8360
3268 8361 3258 8375
TIME...MOT...LOC 1937Z 230DEG 29KT 3272 8378
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 9, 2:49 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Tue Jul 9 2024
GAZ067-069-078-079-092015-
Harris GA-Upson GA-Meriwether GA-Talbot GA-
349 PM EDT Tue Jul 9 2024
...A strong thunderstorm will impact portions of southeastern
Meriwether, west central Upson, northwestern Talbot and east central
Harris Counties through 415 PM EDT...
At 349 PM EDT, a strong thunderstorm was near Shiloh, or 9 miles
northwest of Talbotton, moving northeast at 20 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Manchester, Warm Springs, Woodland, Shiloh, Sprewell Bluff State
Park, Pleasant Hill, and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3267 8465 3278 8477 3295 8460 3291 8445
3278 8440
TIME...MOT...LOC 1949Z 230DEG 18KT 3276 8468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH